Alert archive / Florida / Special Weather Statements in 2013
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 30, 2013, 7:21 PM EDT for Wakulla County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2013, 7:21 PM EDT (23:21 UTC)
- Expired
- Aug 30, 2013, 7:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Tallahassee, FL
County Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 20 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1580 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
828
WWUS82 KTAE 302321
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
721 PM EDT FRI AUG 30 2013
FLZ017-027-302345-
LEON FL-INLAND WAKULLA FL-
721 PM EDT FRI AUG 30 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FAR SOUTHERN LEON
AND NORTHEAST WAKULLA COUNTIES...
* UNTIL 745 PM EDT
AT 716 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR WOODVILLE...OR NEAR WAKULLA...MOVING WEST AT 5 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3033 8431 3032 8412 3020 8414 3020 8417
3020 8419 3017 8426 3018 8432
TIME...MOT...LOC 2321Z 107DEG 2KT 3025 8423
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 30, 4:05 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 30, 4:05 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 405 PM EDT Fri Aug 30 2013 .NEAR TERM [Through tonight]... Convection is beginning to initiate along a surface trough draped across southern AL and GA. These storms will drift south in the northerly steering flow and later interact with the Gulf Coast Seabreeze fronts across north Florida. Though it will likely be slow to fill in, expect a decent coverage of storms by the time all is said and done tonight. && .SHORT TERM [Tonight Through Sunday Night]... Upper ridge over the central states is forecast to continue retrograding into the western states through the weekend, with a broad weakness in place over the Deep South. The main influence of the eastern U.S. trough is forecast to remain north of the area with a weak pressure pattern in place across the forecast area. The retreating ridge should allow for a return to more typical summertime convection with the seabreeze playing a stronger role in triggering afternoon and evening thunderstorms. For PoPs through the weekend, went with a combination of seabreeze climo and MOS guidance (chance PoPs for most areas). High temperatures should rise into the lower 90s each afternoon. && .LONG TERM [Monday through Friday]... Trough along the eastern seaboard is forecast to amplify through next week. This will eventually push a front toward the forecast area late in the week. The front is unlikely to progress through the entire area. However, some drier air may filter into the northern zones by Thursday and Friday, with lower rain chances possible. Until that time, expect to see typical summertime diurnal convection largely driven by the seabreeze. Expect temperatures to stay near or just above seasonal normals. && .AVIATION [Through 18Z Saturday]... VFR conditions are anticipated outside of thunderstorms for most of the TAF. Near dawn, patchy MVFR visibilities will be possible regionwide, with a decent chance of impacting all of our terminals. VFR conditions should quickly take over after sunrise. && .MARINE... Very light winds and minimal seas are exected over the coastal waters through the early next with with a weak pressure gradient in place. && .FIRE WEATHER... Hazardous fire weather conditions are not anticipated in the foreseeable future. && .HYDROLOGY... The Withlacoochee River crest wave has reached the confluence with the Suwannee River with the contribution from the Alapaha River predicted to arrive later in the weekend. As a result, it is anticipated that the Middle Suwannee River points from Ellaville down through Luraville will crest over the next 24 to 48 hours and remain below action stage. Modest rises will continue downriver through the weekend and into next week. Branford through Fowler's Bluff will reach or move toward action stage through the weekend and could near minor flood stage at Wilcox (US-19) by the middle of next week. Outside of the Suwannee River Basin, all remaining rivers in the forecast area remain in recession. The Aucilla River will continue to slowly fall and likely be below flood stage by the first of the month. The Ochlockonee at Havana will drop below flood stage later today. On the Apalachicola, forecast releases from Woodruff Dam do look to be just low enough to get Blountstown back below flood stage later today, though the river will remain in action stage for some time. For more information, check out the rivers and lakes tab on our homepage. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 93 73 92 72 / 60 40 40 50 30 Panama City 78 90 76 88 76 / 40 40 30 40 20 Dothan 74 93 73 92 73 / 50 50 40 50 40 Albany 74 94 74 92 74 / 40 40 40 40 30 Valdosta 74 92 71 91 71 / 50 40 30 50 40 Cross City 74 91 71 89 70 / 50 50 30 50 20 Apalachicola 78 89 76 86 76 / 40 30 20 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Harrigan/Walsh SHORT TERM...Camp LONG TERM...Camp AVIATION...Harrigan/Walsh MARINE...Camp FIRE WEATHER...Harrigan HYDROLOGY...Godsey
In the hours before
Special weather statement, Aug 30, 6:16 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
616 PM EDT FRI AUG 30 2013
ALZ066-067-069-302245-
DALE AL-HOUSTON AL-HENRY AL-
516 PM CDT FRI AUG 30 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEAST
DALE...FAR SOUTHWEST HENRY AND NORTHWEST HOUSTON COUNTIES INCLUDING
THE CITY OF DOTHAN...
* UNTIL 545 PM CDT
AT 514 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR MIDLAND CITY...OR NEAR SYLVAN GROVE...MOVING SOUTH
AT 15 MPH.
WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. GUSTS MAY
OCCUR WELL AHEAD OF ANY RAINFALL...SO DO NOT WAIT FOR RAIN TO OCCUR
BEFORE YOU SEEK SHELTER.
LAT...LON 3123 8519 3117 8548 3120 8549 3119 8559
3144 8558 3146 8536
TIME...MOT...LOC 2215Z 352DEG 13KT 3134 8544
08-LAMERSSpecial weather statement, Aug 30, 6:47 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
647 PM EDT FRI AUG 30 2013
GAZ145-157-302330-
MITCHELL GA-GRADY GA-
647 PM EDT FRI AUG 30 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR NORTHERN GRADY AND
MITCHELL COUNTIES...
* UNTIL 730 PM EDT
AT 645 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PUTNEY TO 10 MILES
SOUTHWEST OF CAMILLA...MOVING SOUTH AT 20 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
LAT...LON 3144 8401 3141 8400 3111 8402 3108 8400
3108 8411 3100 8412 3082 8438 3108 8437
3108 8443 3118 8444 3119 8441 3124 8438
3136 8422 3136 8420 3137 8420 3144 8411
TIME...MOT...LOC 2248Z 341DEG 15KT 3142 8405 3111 8432
08-LAMERSSpecial weather statement, Aug 30, 6:49 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 649 PM EDT FRI AUG 30 2013 GAZ121-123-142-302315- CALHOUN GA-EARLY GA-CLAY GA- 649 PM EDT FRI AUG 30 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN CALHOUN...SOUTHEAST CLAY AND NORTHEAST EARLY COUNTIES... * UNTIL 715 PM EDT AT 645 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM NEAR EDISON...OR NEAR PARKSVILLE...MOVING SOUTH AT 15 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3141 8465 3138 8488 3157 8490 3161 8473 TIME...MOT...LOC 2249Z 350DEG 13KT 3152 8480 08-LAMERS
Special weather statement, Aug 30, 6:56 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
656 PM EDT FRI AUG 30 2013
ALZ069-GAZ142-302330-
HOUSTON AL-EARLY GA-
656 PM EDT FRI AUG 30 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEAST EARLY
AND EASTERN HOUSTON COUNTIES...
* UNTIL 730 PM EDT/630 PM CDT/
AT 650 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR COLUMBIA...OR NEAR FARLEY NUCLEAR PLANT...MOVING
SOUTHEAST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3121 8492 3112 8492 3107 8500 3108 8502
3106 8502 3101 8509 3126 8524 3131 8512
3131 8509 3133 8508 3135 8504
TIME...MOT...LOC 2256Z 332DEG 13KT 3121 8507
08-LAMERSLocal storm report, Aug 30, 7:09 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
709 PM EDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG SYLVESTER 31.53N 83.84W
08/30/2013 WORTH GA LAW ENFORCEMENT
MULTIPLE POWER LINES AND TREES DOWN AT MULTIPLE
LOCATIONS. THERE WERE ALSO POWER OUTAGES REPORTED.
&&
WOOLSpecial weather statement, Aug 30, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
721 PM EDT FRI AUG 30 2013
FLZ017-027-302345-
LEON FL-INLAND WAKULLA FL-
721 PM EDT FRI AUG 30 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FAR SOUTHERN LEON
AND NORTHEAST WAKULLA COUNTIES...
* UNTIL 745 PM EDT
AT 716 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR WOODVILLE...OR NEAR WAKULLA...MOVING WEST AT 5 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3033 8431 3032 8412 3020 8414 3020 8417
3020 8419 3017 8426 3018 8432
TIME...MOT...LOC 2321Z 107DEG 2KT 3025 8423
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 7:36 PM EDT | Special Weather Statement | TAE | Jackson | 54 min |
| Aug 30, 7:48 PM EDT | Special Weather Statement | TAE | Wakulla | 27 min |
| Aug 30, 5:08 PM EDT | Areal Flood Advisory | TAE | Lowndes | 82 min |
| Aug 30, 5:59 PM EDT | Special Weather Statement | TAE | Dougherty, Worth | 46 min |
| Aug 30, 6:20 PM EDT | Areal Flood Advisory | TAE | Dougherty, Worth | 3 hr |
| Aug 30, 6:47 PM EDT | Special Weather Statement | TAE | Mitchell | 43 min |
| Aug 30, 6:49 PM EDT | Special Weather Statement | TAE | Calhoun | 26 min |
| Aug 30, 7:00 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Grady, Mitchell, Worth | 45 min |
| Aug 30, 7:07 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Early | 23 min |
| Aug 30, 7:26 PM EDT | Severe Thunderstorm Warning | TAE | Early, Miller | 49 min |
| Aug 30, 7:39 PM EDT | Special Weather Statement | TAE | Decatur, Grady, Thomas | 66 min |
| Aug 30, 7:56 PM EDT | Special Weather Statement | TAE | Decatur | 49 min |
| Aug 30, 7:58 PM EDT | Areal Flood Advisory | TAE | Early, Miller | 2 hr |
| Aug 30, 5:42 PM EDT | Special Weather Statement | TAE | Dale | 33 min |
| Aug 30, 6:16 PM EDT | Special Weather Statement | TAE | Houston | 29 min |
| Aug 30, 6:56 PM EDT | Special Weather Statement | TAE | Houston | 34 min |
Nearby
Special Weather Statements in Florida, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.